Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


melanoma & interferon therapy
Dec 1, 2004

I don't have hepatitis (A,B, or C), but I am addressing my question to this forum since I know that interferon -- the subject of my question -- is a standard treatment for those HIV+s who are co-infected with Hep C. I am 62 y.o. male, >20 years HIV+, stable, no history of OI's, VL<50, CD4s 300 (19%), ARTs since '97 (now Viread, Emtriva and Viramune). Recently diagnosed with melanoma (1.77mm) on R thigh, slight positive stain (0.5mm)in sentinel lymph node (R. inguinal). My doctors are suggesting that I initiate interferon therapy. Question: what can I expect if I add interferon to my present regimen of ARTs?

Response from Dr. Conway

I would watch out for 3 kinds of side effects:

1. On your blood tests: Make sure to watch your hemoglobin, white blood cell count and thyroid function. The interferon might alter these.

2. On your general feeling of well-being: Make sure you watch for pains in your muscles, other pains, nausea and vomiting. Working with your health care provider, you can take medications to control these.

3. On your mood and thinking: Make sure to tell your provider if you are anxious, depressed or have any other abnromal thinking patterns, including especially things like suicidal thoughts...You need to discuss the options for addressing these, including the possibility that you must stop treatment.

Things will go much better if you consider all of these issues up front, before you start therapy.

Good luck...



Previous
How can I tell if I am having some side effects
Next
squamous cell carcinoma / I. from SA

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement